Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 56, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 10, 2008, 4:16 PM MDT for Harding County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2008, 4:16 PM MDT (22:16 UTC)
- Expired
- Aug 10, 2008, 5:15 PM MDT
- In force
- 59 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Harding County, NM
The radar
The Cannon AFB radar (KFDX), 159 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 605 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 102216 FFWABQ NMC021-102315- /O.NEW.KABQ.FF.W.0056.080810T2216Z-080810T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 416 PM MDT SUN AUG 10 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO * UNTIL 515 PM MDT * AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ROY. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING TO THE SOUTHEAST AT 15 MPH. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN AROUND DONT DROWN. LAT...LON 3608 10429 3608 10394 3586 10395 3587 10431 $$ 07
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:01 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 10, 3:01 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT SUN AUG 10 2008 .DISCUSSION... FLASH FLOOD WATCH REMAINS IN EFFECT CENTRAL AND EAST AS A BACK DOOR COLD FRONT MOVING THROUGH THE AREA INTERACTS WITH ABUNDANT MOISTURE ALREADY IN PLACE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FAVOR THE NORTHERN MOUNTAINS...AS WELL AS THE NORTHEAST AND EAST CENTRAL PLAINS THIS EVENING...THEN THE FOCUS FOR CONVECTION WILL LINGER ALONG THE TEXAS BORDER LATE TONIGHT. ALSO THIS EVENING...THE FRONT WILL PUSH INTO THE RIO GRANDE VALLEY WITH A 20 TO 30 MPH EAST WIND...WHICH WILL GUST TO AROUND 40 MPH BELOW CANYONS. CONVECTION WILL TAME DOWN A BIT DURING THE FIRST HALF OF THE WORK WEEK AS THE MID LEVEL HIGH PRESSURE CENTER OVER SE AZ TODAY WILL MIGRATE TO EAST CENTRAL AZ THURSDAY...THEN TO NV FRIDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT PLAINS STATES. SHOWERS AND STORMS...MAINLY ISOLATED TO SCATTERED...WILL FAVOR THE VICINITY OF THE MOUNTAINS UNTIL THURSDAY...WHEN THE STRONG UPPER LOW TO THE EAST WILL DRIVE ANOTHER BACK DOOR COLD FRONT THROUGH THE STATE. THIS FRONT WILL AGAIN TRIGGER INCREASED CONVECTION CENTRAL AND EAST THROUGH FRIDAY. 44 && .AVIATION... A COLD FRONT ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS WILL FOCUS WIDESPREAD SHOWERS AND STORMS WITH LOCAL MVFR/IFR CONDITIONS WITH AREAS OF HEAVY RAIN. ISOLATED SHOWERS AND STORMS WILL FIRE ACROSS THE WEST AS WELL WITH LESS RAIN BUT A GREATER CHANCE OF STRONG AND GUSTY OUTFLOWS. AREAS OF MVFR/IFR DUE TO FOG AND LOW CLOUDS ARE POSSIBLE IN THE HIGHER TERRAIN AND EASTERN PLAINS TONIGHT FROM SATURATED LOW LEVELS. MODERATE EAST CANYON WIND TONIGHT INTO THE CENTRAL VALLEYS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ && .FIRE WEATHER... WIDESPREAD SHOWERS AND STORMS EAST OF THE CENTRAL VALLEYS WILL PRODUCE WETTING RAINS THROUGH TONIGHT. WESTERLY WINDS OVER THE NW PLATEAU AND WESTERN MTNS WILL DRY OUT THE CONDITIONS THIS EVENING ...ALTHOUGH STORMS ARE STILL POSSIBLE. THE DRYING TREND WILL PUSH EAST MONDAY AND TUESDAY WITH A DOWNTICK IN OVERALL STORM COVERAGE... EXCEPT PERHAPS THE FAR NE PLAINS. HUMIDITY RECOVERIES WILL STILL RANGE GOOD TO EXCELLENT IN THIS PATTERN. MINIMUM RH VALUES WILL BEGIN TO RANGE FROM AROUND 20 PERCENT IN THE NW PLATEAU TO THE 30S IN THE SOUTHEAST. ANOTHER COLD FRONT WILL SLIDE DOWN THE EASTERN PLAINS FRIDAY PROVIDING ANOTHER FOCUS FOR WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT INTO THE WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 94 60 95 / 10 10 5 0 GALLUP.......................... 55 89 53 90 / 10 10 5 5 GRANTS.......................... 54 89 53 92 / 20 10 10 10 GLENWOOD........................ 64 92 65 93 / 40 30 30 20 CHAMA........................... 49 82 48 82 / 50 20 20 20 LOS ALAMOS...................... 60 82 60 83 / 50 10 20 10 RED RIVER....................... 47 75 45 76 / 50 20 20 20 TAOS............................ 53 84 51 86 / 50 10 20 10 SANTA FE........................ 58 84 56 85 / 60 20 20 10 SANTA FE AIRPORT................ 60 88 58 90 / 50 20 20 10 ESPANOLA........................ 59 91 57 93 / 40 10 10 10 ALBUQUERQUE HEIGHTS............. 69 90 68 93 / 50 20 10 10 ALBUQUERQUE VALLEY.............. 68 92 67 96 / 50 20 10 10 ALBUQUERQUE FOOTHILLS........... 64 89 63 93 / 50 20 10 10 ALBUQUERQUE WEST MESA........... 66 93 65 97 / 50 10 10 10 SOCORRO......................... 66 94 66 97 / 40 20 20 10 SANDIA PARK/CEDAR CREST......... 58 86 56 87 / 50 20 20 10 MORIARTY/ESTANCIA............... 57 83 56 86 / 50 20 20 10 CARRIZOZO....................... 63 89 64 91 / 40 10 20 10 RUIDOSO......................... 57 81 58 82 / 50 20 20 20 RATON........................... 55 85 52 89 / 60 20 10 10 LAS VEGAS....................... 54 81 54 86 / 60 20 20 20 ROY............................. 59 83 60 87 / 60 20 10 10 CLAYTON......................... 62 85 62 91 / 60 20 10 10 SANTA ROSA...................... 63 89 63 92 / 60 10 10 10 TUCUMCARI....................... 64 90 66 96 / 60 20 10 5 FORT SUMNER..................... 65 92 66 93 / 60 10 10 5 CLOVIS.......................... 65 88 66 94 / 60 20 10 5 PORTALES........................ 65 90 66 97 / 50 20 10 5 ROSWELL......................... 71 94 70 97 / 30 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ002>007-009>013-015>021-026. && 44/40
Hazardous weather outlook, Aug 10, 6:09 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 AM MDT SUN AUG 10 2008 NMZ001>021-026-111215- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 609 AM MDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS POSSIBLE TODAY OVER MUCH OF NEW MEXICO. IN PARTICULAR...STRONG THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED OVER NORTHEAST...NORTH CENTRAL AND CENTRAL NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT THE WEEK OVER MUCH OF NEW MEXICO...WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. THE MAIN FOCUS FOR HEAVY RAINFALL WILL BE OVER MOUNTAINOUS TERRAIN AND ADJACENT PLAINS AND VALLEYS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE NATIONAL WEATHER SERVICE OR THEIR LOCAL LAW ENFORCEMENT TO REPORT FLASH FLOODING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 01
In the hours before
Special weather statement, Aug 10, 3:12 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT SUN AUG 10 2008 NMZ005>007-011-102215- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS- 312 PM MDT SUN AUG 10 2008 ...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHEAST NEW MEXICO... AT 312 PM MDT...A SKYWARN WEATHER SPOTTER REPORTED ON ONGOING STRONG THUNDERSTORM PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF LAS VEGAS. A LINE OF STRONG THUNDERSTORMS EXTENDS FROM SOUTHEAST OF RATON TO SOUTHWEST OF LAS VEGAS AND WAS MOVING TO THE SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ABBOTT...CAPULIN... FOLSOM...LOS MONTOYAS...MAES AND MILLS. 07
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:20 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 85 min |
| Aug 9, 6:45 PM MDT | Areal Flood Advisory | ABQ | Union | 90 min |
| Aug 9, 7:44 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 91 min |
| Aug 9, 7:46 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 89 min |
| Aug 9, 8:17 PM MDT | Flash Flood Warning | ABQ | Union | 118 min |
| Aug 9, 8:43 PM MDT | Areal Flood Advisory | ABQ | Curry, Quay | 92 min |
| Aug 9, 8:53 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Lincoln | 82 min |
| Aug 9, 9:04 PM MDT | Areal Flood Advisory | ABQ | Union | 56 min |
| Aug 10, 4:26 AM MDT | Flash Flood Watch | ABQ | 24 hr | |
| Aug 10, 12:22 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 53 min |
| Aug 10, 12:46 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora, San Miguel | 89 min |
| Aug 10, 2:02 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 118 min |
| Aug 10, 2:37 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 83 min |
| Aug 10, 3:57 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, San Miguel, Union | 108 min |
| Aug 10, 4:05 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 85 min |
| Aug 10, 5:35 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel, Union | 55 min |
| Aug 10, 5:49 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Harding, Mora, Quay, San Miguel and 2 more | 86 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.